MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-080-120-P6
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional ht steelcore 18 device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that this was a procedure to treat a lesion in the superficial femoral artery with heavy calcification.An ht steelcore 18 guide wire was advanced to the target lesion, and pre-dilatation was successfully performed.Then two unspecified supera stents were deployed.A third supera self-expanding stent delivery system (sess) was advanced to the target lesion, and the stent was deployed.However, during removal of the sess, the delivery system was stuck to the guide wire and wire access was lost.Both, the sess and guide wire were removed as a single unit.The procedure ended at this point.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned.Visual and functional analysis was performed on the returned device.The reported difficulty removing the supera from the steelcore guide wire was confirmed.A review of the lot history record identified, no manufacturing nonconformities issued to the reported lot, that would have contributed to this event.Additionally, a review of the complaint history identified, no other complaints reported from this lot.The investigation determined, that the difficulties were likely related to procedural circumstances.It was reported, that two unspecified supera stents were advanced, deployed and removed from the steelcore guide wire with no difficulties.And after advancing the third supera device and deploying the stent, difficulty was encountered, during removal.This suggests that the wire was likely, damaged (kinks/bends) as noted, on the returned unit.Causing the supera to become frozen to the wire, resulting in the inability to remove.There is no indication, of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11604581
Report Number2024168-2021-02637
Device Sequence Number14252139
Product Code NIP
UDI-Device Identifier08717648211812
UDI-Public08717648211812
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberS-60-080-120-P6
Device Catalogue NumberS-60-080-120-P6
Device Lot Number0090161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 IMPLANTED SUPERA STENTS; HT STEELCORE 18, LT J 300 GUIDE WIRE
Patient Age79 YR
Patient Weight97